Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 2, NWS Corpus Christi, TX

September 29, 2007Webb County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Sep 29, 2007, 5:13 PM CDT for Webb County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 29, 2007, 5:13 PM CDT (22:13 UTC)
Expired
Sep 29, 2007, 7:15 PM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text
Flood severity
None

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 195 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1445 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1445 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 292215
FFWCRP
TXC479-300015-
/O.NEW.KCRP.FF.W.0002.070929T2213Z-070930T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
513 PM CDT SAT SEP 29 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL WEBB COUNTY IN SOUTH TEXAS

* UNTIL 715 PM CDT

* AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED 1/2 TO 1 INCH RAINFALL AMOUNTS WITH        
  ADDITIONAL AMOUNTS OF 1 TO 2 INCHES EXPECTED.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...LAREDO AND ORVIL.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2769 9944 2730 9925 2732 9937 2729 9949
      2750 9948 2751 9952 2760 9953 2768 9965

$$

TE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 29, 4:06 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Sep 29, 4:06 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
406 PM CDT SAT SEP 29 2007

.SHORT TERM (TONIGHT THROUGH SUNDAY)...LOCALIZED SHEAR ALONG
OUTFLOW BOUNDARY ENHANCED BY PRESENCE OF THE SFC TROUGH MVG INLAND
PROVIDED AN INTERESTING DAY WITH SMALL SPIN UPS...TORNADOES AND
WATERSPOUTS IN THE COASTAL BEND. SEE LSRS. ALL THATS LEFT IS A
LARGE AREA OF STATAFORM RAINFALL ACROSS THE COASTAL BEND AND
NEARSHORE WATERS AS MOISTURE CONVERGENCE AND TSTMS HAVE SHIFTED
INTO THE RIO GRANDE PLAINS NEAR I-35. THIS WILL BE THE AREA W/ THE
HIGHEST POPS FOR THIS EVENING...THEN SCT ACTIVITY IS EXPECTED
AGAIN OVERNIGHT AND ESP EARLY SUN MORNING ACROSS THE GULF WATERS.
THE MID LEVEL RIDGE WILL TRY TO BUILD A BIT MORE OVER THE REGION
ON SUN...BUT RIDGE AXIS GENERALLY REMAINS NORTH OF THE REGION
LEAVING DEEP ESE FLOW IN PLACE ACROSS S TX. NOT BUYING THE RAPID
DRYING FROM THE SE AS INDICATED BY THE GFS WHICH HAS HAD A BIAS
TOWARD DRYING THINGS OUT TO RAPIDLY IN DEEP ONSHORE FLOW CASES.
THEREFORE WILL FORECAST POPS WELL ABOVE THE MAV INDICATING HIGH
END SCT TO LIKELY POPS ONCE AGAIN ON SUN. DO THINK PRECIP WILL
SHIFT INLAND A BIT FASTER AS THE SFC TROUGH AXIS WILL BE NW OF THE
REGION. BASED ON THIS WILL ALSO LEAN TOWARD COOLER MOS HIGHS ON
SUN W/ MID-UPR 80S ALONG THE COASTAL BEND AND NEAR OR SLIGHTLY
ABOVE 90 ONLY IN THE FAR WEST.

&&

.LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)...THE GFS/ECMWF
DETERMINISTIC SOLNS CONTINUE TO PROG AN UPPER RIDGE...WITH GENERALLY
AN E-W ORIENTED AXIS...ACRS THE REGION DRG THE PERIOD...WITH STG
UPPER DISTURBANCES MOVG ACRS THE CNTRL/NRN CONUS. BASED IN PART ON
THE RECENT GOES SOUNDER DATA...EXPECT COPIOUS MSTR TO LINGER SUNDAY
NIGHT AND CONTRIBUTE TO SCT CONVECTION. EXPECT MONDAY TO BE THE
TRANSITION TO DRIER CONDITIONS. THUS WL FCST SCT ACTIVITY MON...THEN
EXPECT ONLY ISOLD DIURNAL/NOCTURAL CONVECTION TUE-THU (DO NOT EXPECT
THE UPPER RIDGE TO SUPPRESS ALL CONVECTION.) THE GFS/ECMWF PROG A
TROPICAL WAVE...CURRENTLY OVR THE CARIBBEAN REGION...TO MOVE ACRS
THE SRN GULF AND PROVIDE FOR SIGNIFICANTLY INCREASING MSTR FRI/SAT.
THE GFS HAS BEEN CONSISTENT WITH THIS MSTR INCREASE. ANTICIPATE AT
LEAST SCT CONVECTION FRI/SAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    75  87  77  90  75  /  50  60  30  30  10
VICTORIA          74  87  74  90  71  /  50  60  30  40  20
LAREDO            77  94  77  94  74  /  50  40  40  30  30
ALICE             74  88  75  91  72  /  40  60  40  40  20
ROCKPORT          77  86  79  88  78  /  50  60  30  30  10
COTULLA           74  90  74  94  72  /  50  40  40  30  30
KINGSVILLE        75  88  76  91  73  /  40  50  30  30  10
NAVY CORPUS       78  86  80  87  78  /  50  60  30  30  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

MJG...SHORT TERM
WC/87...LONG TERM
Hazardous weather outlook, Sep 29, 11:17 AM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1117 AM CDT SAT SEP 29 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-301200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1117 AM CDT SAT SEP 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DEEP TROPICAL MOISTURE ASSOCIATED WITH A TROUGH OF LOW PRESSURE
WILL CONTINUE TO MOVE INTO THE COASTAL BEND AND BRUSH COUNTRY
THIS AFTERNOON. THIS IN COMBINATION WITH A WEAK UPPER LEVEL
DISTURBANCE WILL PRODUCE NUMEROUS TO WIDESPREAD SHOWERS AND
SCATTERED THUNDERSTORMS OVER THE SOUTH TEXAS REGION AND NEARBY
COASTAL WATERS TODAY. HEAVY RAIN WILL BE POSSIBLE WITH THE
STRONGER SHOWERS AND THUNDERSTORMS. LOCALIZED RAIN AMOUNTS COULD
BE AS HIGH AS 2 TO 3 INCHES MAINLY NEAR THE COASTAL BEND AND
COASTAL PLAINS AREAS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DECREASE IN INTENSITY AND COVERAGE TONIGHT BUT SCATTERED ACTIVITY
IS STILL EXPECTED ESPECIALLY ALONG THE COAST OVERNIGHT.

AN ISOLATED WEAK WATERSPOUT COULD ALSO OCCUR WITH ANY OF THE
SHOWERS AND THUNDERSTORMS OVER THE BAYS AND NEARSHORE WATERS
TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE ENTIRE
AREA SUNDAY AND MONDAY AS COPIOUS MOISTURE PERSISTS. HEAVY RAINFALL
WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS. ONLY ISOLATED
SHOWERS AND THUNDERSTORMS ARE EXPECTED THEREAFTER AS MOISTURE
DECREASES AND HIGH PRESSURE BUILDS ALOFT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MJG

In the hours before

Local storm report, Sep 29, 1:31 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
131 PM CDT SAT SEP 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     TORNADO          ARANSAS PASS            27.89N 97.14W
09/29/2007                   SAN PATRICIO       TX   LAW ENFORCEMENT

&&

87
Local storm report, Sep 29, 1:47 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
147 PM CDT SAT SEP 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     WATER SPOUT      5 E ARANSAS PASS        27.89N 97.06W
09/29/2007                   GMZ235             TX   LAW ENFORCEMENT

            AROUND 1230 PM...A WATER SPOUT SPOTTED NEAR PORT ARANSAS
            JETTIES. AROUND 1245 PM...A BOAT WAS REPORTED CAPSIZED
            NEAR THE SHRIMP BOAT CHANNEL BETWEEN PORT ARANSAS AND
            ARASAS PASS. 4 OCCUPANTS WERE REPORTEDLY SITTING ON TOP
            OF THE BOAT AND NEEDED RESCUE.

1240 PM     TORNADO          PORT ARANSAS            27.83N 97.08W
09/29/2007                   NUECES             TX   LAW ENFORCEMENT

            POSSIBLE TORNADO. MINOR DAMAGE TO ROOFS AND RAILING ON
            BALCONIES OF SEVERAL HOMES WITH PATIO FURNITURE AND
            DEBRIS THROWN INTO STREETS. POSSIBLY ASSOCIATE WITH A
            WATER SPOUT THAT MOVED ASHORE.

&&

MJG
Local storm report, Sep 29, 2:01 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
201 PM CDT SAT SEP 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     TORNADO          ARANSAS PASS            27.89N 97.14W
09/29/2007                   SAN PATRICIO       TX   LAW ENFORCEMENT

            PORTION OF ROOF RIPPED OFF DOLLAR GENERAL STORE ON
            WHEELER.

&&

MJG
Local storm report, Sep 29, 2:28 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
228 PM CDT SAT SEP 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     TORNADO          ARANSAS PASS            27.89N 97.14W
09/29/2007                   SAN PATRICIO       TX   LAW ENFORCEMENT

            PORTION OF ROOF RIPPED OFF DOLLAR GENERAL STORE ON
            WHEELER. SEVERAL HOMES SUSTAINED MINOR ROOF DAMAGE AND
            NUMEROUS TREE LIMBS DOWN IN THE SAME AREA. ALSO REPORTS
            THAT SEVERAL CARS WERE FLIPPED AND DAMAGED AND ONE MINOR
            INJURY OCCURRED WHEN BROKEN GLASS FLEW INTO THE EYE OF A
            TIRE REPAIR WORKER.

&&

MJG

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 4:05 AM CDTCoastal Flood AdvisoryCRPAransas, Calhoun, Kleberg, Nueces, San Patricio7 hr
Sep 29, 12:48 PM CDTSpecial Marine WarningCRP27 min
Sep 29, 1:26 PM CDTSpecial Marine WarningCRP94 min
Sep 29, 2:06 PM CDTSpecial Marine WarningCRP84 min
Sep 29, 2:48 PM CDTFlash Flood WarningCRPNueces117 min
Sep 29, 3:11 PM CDTSpecial Marine WarningCRP2 hr
Sep 29, 6:07 PM CDTFlash Flood WarningCRPWebb113 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.